Alert archive / California / Wind Advisories in 2026
Wind Advisory 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 16, 2026, 8:49 PM PST for Los Angeles County, Ventura County, California. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2026, 8:49 PM PST (04:49 UTC)
- Expired
- Jan 17, 2026, 3:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 47 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 4.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3330 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS76 KLOX 170449 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 849 PM PST Fri Jan 16 2026 CAZ088-355-371-372-374-171700- /O.NEW.KLOX.WI.Y.0004.260117T0449Z-260117T2300Z/ Santa Clarita Valley-Ventura County Inland Coast-Calabasas and Agoura Hills-Western San Fernando Valley-Southeastern Ventura County Valleys- Including the cities of Santa Clarita, Woodland Hills, Northridge, Lake Castaic, Thousand Oaks, Simi Valley, Westlake Village, Malibu Lake, Van Nuys, Newbury Park, Chatsworth, Moorpark, Valencia, Newhall, East Ventura, and Camarillo 849 PM PST Fri Jan 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...Northeast winds 15 to 25 mph with gusts 35 to 40 mph. * WHERE...Calabasas and Agoura Hills, Santa Clarita Valley, Southeastern Ventura County Valleys, Ventura County Inland Coast, and Western San Fernando Valley. * WHEN...Until 3 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ369-375-379-171700- /O.NEW.KLOX.WI.Y.0004.260117T0449Z-260117T2300Z/ Western Santa Monica Mountains Recreational Area-Santa Susana Mountains-Western San Gabriel Mountains and Highway 14 Corridor- Including the cities of Oat Mountain, Malibu Bowl, Warm Springs, Acton, and Mill Creek 849 PM PST Fri Jan 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY... * WHAT...Northeast winds 20 to 25 mph with gusts 45 to 50 mph. * WHERE...Santa Susana Mountains, Western San Gabriel Mountains and Highway 14 Corridor, and Western Santa Monica Mountains Recreational Area. * WHEN...Until 3 PM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles NWS Los Angeles/Oxnard
2 follow-up statements
595 WWUS76 KLOX 171047 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 247 AM PST Sat Jan 17 2026 CAZ088-355-371-372-374-172300- /O.CON.KLOX.WI.Y.0004.000000T0000Z-260117T2300Z/ Santa Clarita Valley-Ventura County Inland Coast-Calabasas and Agoura Hills-Western San Fernando Valley-Southeastern Ventura County Valleys- Including the cities of Camarillo, Newbury Park, Northridge, Moorpark, Newhall, Simi Valley, Van Nuys, East Ventura, Santa Clarita, Malibu Lake, Thousand Oaks, Westlake Village, Chatsworth, Lake Castaic, Valencia, and Woodland Hills 247 AM PST Sat Jan 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts 35 to 40 mph. * WHERE...Calabasas and Agoura Hills, Santa Clarita Valley, Southeastern Ventura County Valleys, Ventura County Inland Coast, and Western San Fernando Valley. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ369-375-379-172300- /O.CON.KLOX.WI.Y.0004.000000T0000Z-260117T2300Z/ Western Santa Monica Mountains Recreational Area-Santa Susana Mountains-Western San Gabriel Mountains and Highway 14 Corridor- Including the cities of Malibu Bowl, Oat Mountain, Acton, Mill Creek, and Warm Springs 247 AM PST Sat Jan 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Northeast winds 20 to 25 mph with gusts 45 to 50 mph. * WHERE...Santa Susana Mountains, Western San Gabriel Mountains and Highway 14 Corridor, and Western Santa Monica Mountains Recreational Area. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles Rorke
682 WWUS76 KLOX 172301 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 301 PM PST Sat Jan 17 2026 CAZ088-355-369-371-372-374-375-379-180015- /O.EXP.KLOX.WI.Y.0004.000000T0000Z-260117T2300Z/ Santa Clarita Valley-Ventura County Inland Coast-Western Santa Monica Mountains Recreational Area-Calabasas and Agoura Hills- Western San Fernando Valley-Southeastern Ventura County Valleys- Santa Susana Mountains-Western San Gabriel Mountains and Highway 14 Corridor- Including the cities of Lake Castaic, Chatsworth, Newhall, Oat Mountain, Malibu Lake, Acton, Van Nuys, Westlake Village, Thousand Oaks, Simi Valley, Camarillo, Santa Clarita, Moorpark, Warm Springs, Malibu Bowl, Northridge, Woodland Hills, East Ventura, Mill Creek, Newbury Park, and Valencia 301 PM PST Sat Jan 17 2026 ...WIND ADVISORY HAS EXPIRED... The winds have mainly subsided below advisory levels, however, isolated gusts to 45 mph may continue for a few hours across the windiest locations. $$ Visit us at http://www.weather.gov/LosAngeles KL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 8:40 PM PST, 9 minutes earlier.
Area forecast discussion, Jan 16, 8:40 PM PST, 9 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 840 PM PST Fri Jan 16 2026 .SYNOPSIS...16/518 PM. High pressure and offshore flow will bring very warm and dry conditions to the region through the weekend along with gusty northeast winds at times across Los Angeles and Ventura Counties. A slow cooling trend will continue, but above normal temperatures are expected at least into early next week. && ***UPDATE*** A high amplitude ridge of high pressure aloft along with an offshore pressure gradient at the surface have combined to produce moderate, gusty Santa Ana Winds across portions of LA and Ventura Counties. The strongest winds this evening are over the mountains, with Magic Mountain Truck Trail coming in at 61 mph gusts, and 45 mph gusts at the Chilao RAWS. The LAX to Daggett gradient is currently -5.3 mb as of 800 PM and is forecast to strengthen further overnight. With some upper level support also involved, feel that a Wind Advisory will be needed for the mountains and the typical wind-prone valleys. Gusts of 45-50 mph are likely over the mountains, with the western Santa Monicas on the lower end of that range. The valleys will see gusts of 35 to 40 mph. The winds are expected to decrease some Saturday afternoon and evening, then increase again Saturday night into Sunday but should be somewhat weaker. ***From Previous Discussion*** High pressure aloft remains in full control over the entire West coast and that will continue at least through Wednesday. Closer to the surface, moderate to strong offshore flow is expected to continue at least through Sunday. There was a slight decrease in offshore flow this morning which was just enough to allow some low stratus to move into some beach areas for a few hours. However, offshore trends resumed this afternoon and probably won't be a return of that tonight except possibly along the Central Coast. Highs today have again surged into the 80s across most coast/valley areas except the beach areas. With a slight increase in offshore flow again tonight and Saturday, expected a very similar day in most areas with highs again 10-20 degrees above normal. And with that offshore flow increase there will also be an increase in Santa Ana winds across portions of LA/Ventura Counties. Latest hi res models are showing winds very close to advisory levels across the usual areas favored for east winds. Offshore flow is expected to slowly decrease Sunday and Monday which will allow cooler onshore flow to move in sooner, however highs will still be in the mid 70s to lower 80s at least and possibly still some mid 80s in the warmer valleys. As gradients weaken there will be an increasing chance of dense fog near the coast and most beach areas will top out in the 60s. .LONG TERM (TUE-FRI)...16/839 PM. High pressure aloft remains in full control over the entire West coast and that will continue at least through Wednesday. Closer to the surface, moderate to strong offshore flow is expected to continue at least through Sunday. There was a slight decrease in offshore flow this morning which was just enough to allow some low stratus to move into some beach areas for a few hours. However, offshore trends resumed this afternoon and probably won't be a return of that tonight except possibly along the Central Coast. Highs today have again surged into the 80s across most coast/valley areas except the beach areas. With a slight increase in offshore flow again tonight and Saturday, expected a very similar day in most areas with highs again 10-20 degrees above normal. And with that offshore flow increase there will also be an increase in Santa Ana winds across portions of LA/Ventura Counties. Latest hi res models are showing winds very close to advisory levels across the usual areas favored for east winds. Offshore flow is expected to slowly decrease Sunday and Monday which will allow cooler onshore flow to move in sooner, however highs will still be in the mid 70s to lower 80s at least and possibly still some mid 80s in the warmer valleys. As gradients weaken there will be an increasing chance of dense fog near the coast and most beach areas will top out in the 60s. && .AVIATION...17/0117Z. At 2351Z at KLAX, there was a surface-based inversion. The top of the inversion was near 1500 feet with a temperature of 25 degrees Celsius. For 00Z TAF package, high confidence VFR conds for Sites away from the coast, except for a 20% chance of brief or periodic LIFR at KPRB. For coastal sites moderate to high confidence overall, with reduced confidence for the Central Coast where there is a 20-30% chance of LIFR/VLIFR conditions 10Z-18Z. For the L.A. County Coastal sites, there is a 10-20% chance of LIFR/VLIFR conds. KLAX...Overall, high confidence in the 00Z TAF as CAVU conditions are anticipated through the period. However, there is a 10-20% chance of LIFR/VLIFR conditions 10Z-18Z. No significant easterly wind component is expected. KBUR...High confidence in the 00Z TAF as CAVU conditions are anticipated through the period. There is a 30-40% chance of light to moderate LLWS and turbulence 06Z-18Z. && .MARINE...16/834 PM. Overall, high confidence in current forecast for all of the coastal waters. Through Wednesday, winds and seas are expected to remain below Small Craft Advisory (SCA) levels. However, there will be a 30% chance of SCA level northeast winds from Point Mugu to Santa Monica Saturday morning. Dense fog with low visibilities will continue to impact the coastal waters through the weekend. The most widespread coverage is expected across the Outer Waters and south of the Channel Islands. Visibilities of one nautical mile or less can be expected. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MW AVIATION...CMC MARINE...RAT/CC SYNOPSIS...MW/CC weather.gov/losangeles Experimental Graphical Hazardous Weather Outlook at: https://www.weather.gov/erh/ghwo?wfo=lox
Nearby
Wind Advisories in California, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.